1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

LSD-like panic from risperidone in post-LSD visual disorder

LSD-like panic from risperidone in post-LSD visual disorder

  1. trptamene
    Abraham HD, Mamen A.

    J Clin Psychopharmacol. 1996;16(3):238-41.

    Risperidone, a novel antipsychotic agent, is an antagonist of postsynaptic serotonin-2 and dopamine D2 receptors. In certain individuals, the hallucinogenic drug lysergic acid diethylamide (LSD) is associated with apparently lifelong continuous visual disturbances, characterized in DSM-IV as hallucinogen-persisting perception disorder (HPPD). Because the hallucinogenic mechanism of LSD is known to act in part at postsynaptic serotonin-2 receptors, it is noteworthy that three HPPD patients treated with risperidone reported an exacerbation of LSD-like panic and visual symptoms. We conclude that HPPD may be a relative contraindication for the use of risperidone